TMBRA - Rider Board

 
 FAQFAQ   SearchSearch   MemberlistMemberlist   UsergroupsUsergroups   RegisterRegister 
 ProfileProfile   Log in to check your private messagesLog in to check your private messages   Log inLog in 

Popping shoulder

 
Post new topic   Reply to topic    TMBRA - Rider Board Forum Index -> Ask the Bike Doc
View previous topic :: View next topic  
Author Message
Racer-ette
250+


Joined: 01 May 2003
Posts: 287
Location: Sitting in my chair staring at the moniter

PostPosted: Wed Dec 08, 2004 9:22 am GMT +0000    Post subject: Popping shoulder Reply with quote

Hi Doc-

For the last month or so my left shoulder has been popping alot. Reaching across to wash the back of my right shoulder can sound like a string of firecrackers going off.

The shoulder doesn't hurt, but at times feels 'tired'. I don't seem to have any limitations on movement (besides being noisy) and haven't noticed any weakness. I've never injured that shoulder, but I do sleep on my side and that's the side I lay on. Could years of laying on the same side caused this?

Also, I have a two week supply of Celebrex left over from something else, would that help?

Thanks!
Kathy
_________________
There's a story behind every scar.

A woman and her bike,
It's a beautiful thing.

Caution: Slow Expert... uh Cat 1 Ahead
Back to top
View user's profile Send private message
The Bike Doc
250+


Joined: 08 May 2003
Posts: 1370
Location: Corpus Christi and Warda, Texas

PostPosted: Wed Dec 08, 2004 10:55 am GMT +0000    Post subject: Reply with quote

Kathy:

Two things come to mind. You may be developing some osteoarthritis, the wear and tear arthritis that comes from repetive injury (such as bouncing about on a mountian bike periodically), or a severe injury that occured in years gone past. For this, medications like Celebrex and/or nutritional suppliments of glucosamine and chondroitin may give some relief. (Glucosamine and chondroitin do have side effects and should not be taken if you are on blood thinners or have diabetes.) The other thing that comes to mind is that you are experiencing some slight dislocation with sponaneous reduction of the shoulder when you reach back. This can result for laxity in the shoulder rotator cuff which is composed of the muscles and tendons that surround the shoulder joint. In that case, a back scrubber is in order.

In either case it would be wise to have an evaluation by your doctor to further elucidate the cause and develop a treatment program with physical therapy designed to improve the muscle strength and range of motion of the shoulder muscles and joint.

Thanks,
_________________
Paul K. Nolan, MD
AKA: The Bike Doc
Back to top
View user's profile Send private message Visit poster's website
Mutha
250+


Joined: 01 May 2003
Posts: 557
Location: Houston

PostPosted: Wed Dec 08, 2004 10:59 am GMT +0000    Post subject: Reply with quote

Hey Doc,

What are the side effects of Glucosamine? I've been taking it and I also take aspirin (81mgs) daily.

thanks,

Cynthia
________
Ford Motor Company of Canada


Last edited by Mutha on Thu Feb 03, 2011 5:17 am GMT +0000; edited 1 time in total
Back to top
View user's profile Send private message
The Bike Doc
250+


Joined: 08 May 2003
Posts: 1370
Location: Corpus Christi and Warda, Texas

PostPosted: Wed Dec 08, 2004 11:18 am GMT +0000    Post subject: Reply with quote

Cynthia:

Glucosamine Side effects include: nausea, heartburn, diarrhea, constipation, drowsiness, skin reactions and headaches have been reported. There has been some concern that it may impair the effect of glucose lowering drugs taken by mouth for individuals with type II diabetes (Adult Onset) however in studies up to 3 years duration, there has not been significant effect on blood glucose. (Reginster JY, Deroisy R, Rovati LC, et al. Long-term effects of glucosamine sulfate on osteoarthritis progression: a randomized, placebo-controlled trial. Lancet 2001;357:251-6. Pavelka K, Gatterova J, Olejarova M, et al. Glucosamine sulfate use and delay of progression of knee osteoarthritis: A 3-year, randomized, placebo-controlled, double-blind study. Arch Intern Med 2002;162:2113-23.)

Chondroitin side effects may include: stomach pain, nausea, constipation, eyelid edema, leg edema, hair loss and heart palpitations have been reported. Chondroitin may increase the anticoagulation effects of warfarin (coumadin). The low dose aspirin you are taking should not be an issue.

Thanks,
_________________
Paul K. Nolan, MD
AKA: The Bike Doc
Back to top
View user's profile Send private message Visit poster's website
Display posts from previous:   
Post new topic   Reply to topic    TMBRA - Rider Board Forum Index -> Ask the Bike Doc All times are GMT - 6 Hours
Page 1 of 1

 
Jump to:  
You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot vote in polls in this forum


Powered by phpBB © 2001, 2005 phpBB Group